Pennsylvania, 2003Flash Flood in Pennsylvania, December 10, 2003
December 10, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 10, 4:20 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 10, 4:20 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EST WED DEC 10 2003
FFA CONTS TNGT/THRS MRNG FOR REGION AS BULK OF HVIER RAIN WILL FALL
THRU IST HALF TNGT/COMBINED WITH SNOWMELT MAY CAUSE SIGNF STREAM
RISES. IST FRONT WILL PUSH THRU CWA EARLY TNGT AS NEG TILT UPPR TROF
SWINGS THRU BY MRNG...WITH 2NDRY FRONT USHERING IN COLDER AIR THEN.
EXPECT RW- TO CHNG OVER TO SW- DURG THRS MRNG. THOUGH 8H TRAJ/TEMP
FAVORABLE FOR LES THRS NGT...BNDRY LYR WINDS REMAIN WEST AND INVS
LWR, THOUGH WEAK PVA PROG THRU LTR THRS NGT. ATTM WILL MENTION FEW
INCHES N AND RDGS FOR THRS NGT. LATEST GFS HINTS AT INVTD SFC
TROF/SYSTEM TO OUR S AFFECTING REGION WITH CHC SNOW SAT NGT-SUN
NGT...WILL ADJ XNTD.
ANOTHER SYSTEM TO AFFECT REGION LTR TUES/WED.
PITTSBURGH, PA 38 39 22 31 / 100 50 40 20
WHEELING, WV 38 39 22 31 / 100 50 40 20
MORGANTOWN, WV 39 40 23 32 / 100 40 40 20
ZANESVILLE, OH 37 38 22 31 / 100 40 20 10
NEW PHILADELPHIA, OH 37 38 22 31 / 100 40 20 10
FRANKLIN 37 38 19 28 / 100 60 60 40
DUBOIS 37 38 19 28 / 100 60 60 40
LATROBE 38 39 21 30 / 100 50 60 30
BUTLER 37 38 20 30 / 100 50 60 30
INDIANA 38 39 21 30 / 100 50 60 30
OAKLAND, MD 38 39 20 29 / 100 50 60 30
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
&&
Hazardous weather outlook, Dec 10, 5:06 AM EST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EST WED DEC 10 2003
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101004-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
506 AM EST WED DEC 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT FROM NOON WEDNESDAY UNTIL NOON THURSDAY.
THE COMBINATIONS OF MELTING SNOW AND RAIN MAY CAUSE FLOODING.
.DAYS TWO THROUGH SEVEN...
THE FLOOD WATCH CONTINUES UNTIL NOON THURSDAY. TURNING COLDER DURING
THE DAY ON THURSDAY WITH SNOW SHOWERS DURING THE AFTERNOON.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT.
In the hours before
Special weather statement, Dec 10, 4:30 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EST WED DEC 10 2003
MDZ001-WVZ023-041-110023-
GARRETT MD-PRESTON WV-TUCKER WV-
430 PM EST WED DEC 10 2003
...LIGHT SNOW AND FREEZING DRIZZLE POSSIBLE THIS EVENING...
PRECIPITATION WILL BEGIN AS LIGHT SNOW OR FREEZING DRIZZLE ACROSS THE
RIDGE TOPS THIS EVENING. WITH TEMPERATURES ALONG THE MOUNTAIN TOPS
RIGHT AROUND 32 DEGREES...AN INCH OF NEW SNOW IS POSSIBLE... WITH
SOME ICE ACCUMULATIONS A POSSIBILITY AS WELL. AS WARMER AIR CONTINUES
TO SLOWLY MOVE INTO THE MOUNTAINS...THIS PRECIPITATION WILL
EVENTUALLY CHANGE TO ALL RAIN.
IF YOU WILL BE TRAVELING THROUGH THE MOUNTAINS OF WESTERN MARYLAND
AND NORTHERN WEST VIRGINIA THIS EVENING...ALLOW FOR EXTRA TIME AND BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS.
Special weather statement, Dec 10, 8:13 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EST WED DEC 10 2003
MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-110400-
ALLEGHENY PA-BEAVER PA-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA-
HANCOCK WV-MARION WV-MARSHALL WV-MONONGALIA WV-OHIO WV-PRESTON WV-
TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
813 PM EST WED DEC 10 2003
MODERATE TO HEAVY RAIN IS OCCURRING IN NORTHERN WEST VIRGINIA...
SOUTHWESTERN PENNSYLVANIA...AND WESTERN MARYLAND. SOME PONDING OF
WATER ON ROADS HAS BEEN REPORTED. PATCHES OF HEAVY RAIN WILL CONTINUE
OVERNIGHT. IF MORE THAN ONE AND A HALF INCHES OF RAIN SHOULD FALL
WITHIN AN HOUR...FLOODING WILL BEGIN.
A FLOOD WATCH CONTINUES UNTIL NOON THURSDAY.
Special weather statement, Dec 10, 9:44 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
944 PM EST WED DEC 10 2003
PAZ007>009-014>016-021>023-030>032-110532-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA-
GREENE PA-INDIANA PA-JEFFERSON PA-MERCER PA-VENANGO PA-
WESTMORELAND PA-
944 PM EST WED DEC 10 2003
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STEADY RAIN
CONTINUING ACROSS THE REGION. SOME OF THE RAIN WILL STILL BE HEAVY
ENOUGH TO CAUSE WATER TO POND ON ROADS. THERE MAY ALSO BE SOME
FLOODING IN LOW AREAS AND WHERE DRAINAGE IS POOR. IF 1 INCH OF RAIN
FALLS IN ONE HOUR, OR TWO INCHES FALLS IN 3 HOURS, STREAMS AND CREEKS
COULD BEGIN TO FLOOD.
NEVER ATTEMPT TO DRIVE THROUGH FLOODED ROADS, THE WATER MAY BE TOO
DEEP TO PASS THROUGH SAFELY. THE RAIN WILL BECOME LIGHT TOWARD
MIDNIGHT.
REHAK
Flash Flood, Allegheny
- When
- December 10, 9:50 PM EST to 10:15 PM EST
- Where
- Allegheny County, Russelton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Little Deer Creek flooded north of Russellton
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Missouri, December 10, 200321 events
- Damaging Winds in North Carolina, December 10 to 11, 2003$18,000 · 64 kt wind · 5 events
- Heavy Snow in Michigan, December 10 to 12, 200311 events
- Winter Weather in Wisconsin, December 10, 20039 events
- Winter Storm in Missouri, December 10, 20038 events
- Flooding in Virginia, December 10 to 12, 20038 events
- Winter Weather in North Carolina, December 10 to 11, 20036 events
- Winter Storm in Missouri, December 10, 20035 events
- Strong Wind in Georgia, December 10, 2003$3,000 · 5 events
- Heavy Snow in Kansas, December 10, 20033 events
- Flooding in Missouri, December 10 to 12, 20033 events
- Heavy Snow in Wisconsin, December 10, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328608.